MAUDE Adverse Event Report: DEPUY SPINE INC CONFIDENCE SPINAL CEMENT SYSTEM INTRODUCER NEEDLE, BEVELED TIP 13G X 4 INCHES; NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE

DEPUY SPINE INC CONFIDENCE SPINAL CEMENT SYSTEM INTRODUCER NEEDLE, BEVELED TIP 13G X 4 INCHES; NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE
Model Number 283902413
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Device report from synthes (b)(6) reports an event as follows: it was reported vertebroplasty treatment was performed on the confidence system using confidence cement and confidence needles.The needle was inserted, then the cement was fed through it into the shaft.Once all the cement had been infused, when pulling the needle out of the shaft, the end of the needle broke; it remained deep in the shaft that was operated on.It was not possible to remove the broken fragment.This report is for a confidence cement needle.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.D9.Date device returned to manufacturer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h4, h6: a manufacturing record evaluation was performed for the finished device product code: 283902413,, lot number: 298303.It was electronically reviewed and no non-conformances / manufacturing irregularities were identified during the manufacturing process.The product was released on: january 28, 2021.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the distal tip of the conf intro ndle, bev, 13g 4" was broken.Hardened cement remained in the needle.No other defects were noted.No evidence was provided to confirm the allegation that the broken off portion remained in the patient.A dimensional inspection was unable to be performed due to post manufacturing damage and hardened cement remaining on the part.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces as mentioned in the event description.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the conf intro ndle, bev, 13g 4" would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed? current and manufactured revision.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CONFIDENCE SPINAL CEMENT SYSTEM INTRODUCER NEEDLE, BEVELED TIP 13G X 4 INCHES
Common Device Name
NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
SENTIO (INNOVATIVE SURGICAL SOLUTIONS, LLC)
50461 west pontiac trail
wixom MI 48393
Manufacturer Contact
kara ditty-bovard
325 paramount drive
raynham, MA 02767
6103142063
MDR Report Key13112095
Report Number1526439-2021-02670
Device Sequence Number4696729
Product Code GAA
UDI-Device Identifier10705034209418
UDI-Public(01)10705034209418
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number283902413
Device Catalogue Number283902413
Device Lot Number298303
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/01/2021
Supplement Date Received by Manufacturer02/23/2022
02/28/2022
Initial Report FDA Received Date12/29/2021
Supplement Report FDA Received Date02/23/2022
03/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN BIOMATERIAL - CEMENT
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown